U.S. doctors online nowAsk doctors free
Sherman Oaks, CA
A 33-year-old male asked:

i just started taking prevacid (lansoprazole) 15 mg otc two weeks ago. i'm experiencing muscle twiching.is it reversable if i stop prevacid (lansoprazole)? how can i cut it slowly?

1 doctor answer1 doctor weighed in
Dr. Neal Hakimi
Internal Medicine 12 years experience
The prevacid (lansoprazole) itself: is probably not causing the muscle twitching. However prevacid (lansoprazole) (and all PPI's in that class) can cause a decrease in absorption of certain vitamins and minerals (calcium, magnesium, etc). These deficiencies can sometimes cause muscle aches and "twitches". These effects are almost never permanent. Talk to the doctor that recommended it to you about alternatives.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Sep 28, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.